Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 252, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 6, 2018, 3:37 PM CDT for Independence County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2018, 3:37 PM CDT (20:37 UTC)
- Expired
- Jul 6, 2018, 4:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Independence County, AR
The radar
The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
078
WUUS54 KLZK 062037
SVRLZK
ARC063-062115-
/O.NEW.KLZK.SV.W.0252.180706T2037Z-180706T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
337 PM CDT FRI JUL 6 2018
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
South central Independence County in north central Arkansas...
* Until 415 PM CDT.
* At 337 PM CDT, a severe thunderstorm was located over Newark, or 12
miles west of Newport, moving south at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Newark... Pleasant Plains...
Oil Trough... Magness...
Sulphur Rock... Thida...
Rosie...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3553 9138 3553 9147 3554 9164 3576 9152
3575 9137
TIME...MOT...LOC 2037Z 016DEG 8KT 3569 9144
HAIL...0.75IN
WIND...60MPH
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:56 PM CDT, 41 minutes earlier.
Area forecast discussion, Jul 6, 2:56 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 256 PM CDT Fri Jul 6 2018 .SHORT TERM...Tonight Through Sunday A large area of high pressure aloft is centered over the Rockies at this time and will slowly drift east through Sunday. A cold front will move through the state tonight with showers and thunderstorms. A few severe thunderstorms can not be ruled out this evening. The front will progress from north to south. Rain chances will continue in the south Saturday morning as the front will stall near the Louisiana border. The front will move back to the north Sunday. This will bring rain chances to the entire area again. Temperatures today are very warm ahead of the front. Some places have reached the upper 90s. Temperatures will be a bit cooler Saturday and Sunday with highs in the 80s to lower 90s. Lows will be coolest Saturday night, in the lower 60s to lower 70s. && .LONG TERM...Sunday Night Through Friday No major changes to the fcst during the PD. The much discussed upper ridge is fcst to rmn centered to the N of AR heading into the next week. The resulting easterly steering flow wl cont to send several upper impulses acrs the area, around the periphery of the ridge. Scattered convection wl remain the fcst as a result each day, primarily diurnal in nature. More or less stuck with persistence as far as temps go thru the PD. Afternoon heat indices may approach advisory criteria by the middle of next week. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 69 88 67 89 / 20 10 10 30 Camden AR 74 90 71 90 / 40 40 40 60 Harrison AR 66 87 63 88 / 10 10 0 20 Hot Springs AR 72 89 69 89 / 40 20 20 60 Little Rock AR 72 89 70 89 / 40 10 20 50 Monticello AR 74 89 71 89 / 40 50 40 70 Mount Ida AR 71 89 68 88 / 40 10 20 60 Mountain Home AR 66 87 64 88 / 10 10 0 30 Newport AR 70 88 68 89 / 20 10 10 40 Pine Bluff AR 74 89 71 89 / 40 30 30 70 Russellville AR 72 90 68 89 / 30 10 10 40 Searcy AR 71 89 69 90 / 30 10 10 40 Stuttgart AR 73 89 71 89 / 40 30 30 60 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...51 / Long Term...44
Hazardous weather outlook, Jul 6, 2:35 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 235 PM CDT Fri Jul 6 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 235 PM CDT Fri Jul 6 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will remain possible through this evening. While the overall threat for widespread or organized severe weather is low, a few strong or severe thunderstorms are possible. If thunderstorms do become severe, damaging winds up to 50 mph and large hail will be the primary threats. Frequent cloud to ground lightning will pose a danger for those on or near area lakes through this evening. Some locally heavy rainfall may also be seen with any thunderstorm. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday Scattered thunderstorms will be possible through next week. Though the over all threat for severe thunderstorms is low, a few storms could become strong during the afternoon and early evening hours. The strongest storms will be capable of producing heavy rainfall, which could cause localized flash flooding issues. Afternoon and early evening heat index values could approach or exceed 100 degrees by mid-week next week. .Spotter Information Statement... Spotter activation is not anticipated at this time. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 44
In the hours before
Special weather statement, Jul 6, 3:02 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
302 PM CDT FRI JUL 6 2018
ARZ021-030-062045-
Johnson AR-Logan AR-
302 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN AND
SOUTHWESTERN JOHNSON COUNTIES UNTIL 345 PM CDT...
At 302 PM CDT, trained weather spotters reported a strong
thunderstorm over Clarksville, moving southwest at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Clarksville... Paris...
Lamar... Knoxville...
Subiaco... Hartman...
Scranton... Woodland...
Hinkle... Hoyt...
Midway in Logan County... Spadra...
Tokalon... Lake Dardanelle...
Coal Hill... Morrison Bluff...
Roseville... Dublin...
Ludwig... Piney Bay Recreation Area...
LAT...LON 3537 9381 3540 9379 3536 9375 3537 9371
3548 9371 3556 9363 3550 9337 3541 9330
3537 9330 3515 9354 3535 9381
TIME...MOT...LOC 2002Z 049DEG 13KT 3544 9347
CavanaughSpecial weather statement, Jul 6, 3:07 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Little Rock AR
307 PM CDT FRI JUL 6 2018
ARZ031-032-039-044-062045-
Pulaski AR-Perry AR-Faulkner AR-Conway AR-
307 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY...SOUTHEASTERN
CONWAY...FAULKNER AND NORTH CENTRAL PULASKI COUNTIES UNTIL 345 PM
CDT...
At 307 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Menifee to near Pickles Gap to Mount Vernon.
Movement was south at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Conway... Vilonia...
Mayflower... Wooster...
Enola... Menifee...
Mount Vernon... Pickles Gap...
Little Italy... Springhill...
Toad Suck... Olmstead...
Holland... Bigelow...
Fourche... Hamlet...
Saltillo... Otto...
Cato... New Dixie...
LAT...LON 3501 9212 3492 9224 3494 9263 3518 9260
3520 9234 3526 9211
TIME...MOT...LOC 2007Z 346DEG 13KT 3512 9254 3512 9232 3520 9211
46Special weather statement, Jul 6, 3:10 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Little Rock AR 310 PM CDT FRI JUL 6 2018 ARZ033-034-046-062100- White AR-Prairie AR-Woodruff AR- 310 PM CDT FRI JUL 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WOODRUFF...NORTHEASTERN PRAIRIE AND SOUTHEASTERN WHITE COUNTIES UNTIL 400 PM CDT... At 309 PM CDT, Doppler radar was tracking a strong thunderstorm over McCrory, or 8 miles southeast of Augusta, moving southwest at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Augusta... Patterson... McCrory... Pryor... Hurricane Lake WMA... Dixie... Sand Hill... Howell... McClelland... Gregory... Grays... Little Dixie... Wiville... Georgetown... LAT...LON 3534 9120 3521 9108 3495 9139 3517 9157 TIME...MOT...LOC 2009Z 046DEG 16KT 3523 9121 46
Special weather statement, Jul 6, 3:16 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Little Rock AR
316 PM CDT FRI JUL 6 2018
ARZ037-062045-
Scott AR-
316 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCOTT COUNTY UNTIL
345 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waldron, moving southwest at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Waldron... Beauchamp...
Oliver... Morgan Springs...
Cauthron... Winfield...
Hon...
LAT...LON 3499 9416 3488 9404 3470 9422 3470 9424
3487 9440
TIME...MOT...LOC 2016Z 045DEG 6KT 3488 9415
46Local storm report, Jul 6, 3:34 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
334 PM CDT FRI JUL 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 2 E GLEASON 35.12N 92.48W
07/06/2018 FAULKNER AR TRAINED SPOTTER
LARGE TREE DOWN BLOCKING HIGHWAY 64 NORTH OF CONWAY
BETWEEN SALEM AND HOGAN.
&&
EVENT NUMBER LZK1800172
CROSSLocal storm report, Jul 6, 3:36 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
336 PM CDT FRI JUL 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 2 NNE BELK CORNER 35.07N 92.48W
07/06/2018 E60 MPH FAULKNER AR TRAINED SPOTTER
60 MPH WIND GUST ON DAVE WARD DRIVE.
&&
EVENT NUMBER LZK1800173
CROSSThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:01 PM CDT | Special Weather Statement | LZK | Marion | 44 min |
| Jul 6, 1:23 PM CDT | Special Weather Statement | LZK | Yell | 37 min |
| Jul 6, 2:06 PM CDT | Special Weather Statement | LZK | Cleburne, Independence | 39 min |
| Jul 6, 2:56 PM CDT | Special Weather Statement | LZK | White | 49 min |
| Jul 6, 3:02 PM CDT | Special Weather Statement | LZK | Logan | 43 min |
| Jul 6, 3:07 PM CDT | Special Weather Statement | LZK | Faulkner | 38 min |
| Jul 6, 3:10 PM CDT | Special Weather Statement | LZK | Woodruff | 50 min |
| Jul 6, 3:13 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry | 32 min |
| Jul 6, 3:16 PM CDT | Special Weather Statement | LZK | Scott | 29 min |
| Jul 6, 3:34 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White | 41 min |
| Jul 6, 3:41 PM CDT | Special Weather Statement | LZK | Perry | 49 min |
| Jul 6, 3:42 PM CDT | Special Weather Statement | LZK | Pope | 48 min |
| Jul 6, 3:47 PM CDT | Special Weather Statement | LZK | Pulaski | 43 min |
| Jul 6, 4:20 PM CDT | Special Weather Statement | LZK | Saline | 40 min |
| Jul 6, 4:35 PM CDT | Special Weather Statement | LZK | Lonoke | 40 min |
| Jul 6, 4:36 PM CDT | Special Weather Statement | LZK | Van Buren | 39 min |
| Jul 6, 5:10 PM CDT | Special Weather Statement | LZK | Jefferson | 35 min |
| Jul 6, 5:51 PM CDT | Special Weather Statement | LZK | Pike | 24 min |
| Jul 6, 5:56 PM CDT | Special Weather Statement | LZK | Ouachita | 34 min |
| Jul 6, 6:28 PM CDT | Special Weather Statement | LZK | Polk | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.